Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking Abilify for anxiety, depression. Does it have side effects as hives, swollen face, trembling, excess saliva?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
i am 16 yrs old I was prescribed Abilify. The side effects were hives,swollen face,trembling and excess saliva. i told the psyciatrist i didnt want to take it anymore and he told me i was imagining these symptoms. for two days i didnt take the med. my mom called him and said she was worried about me coming down from it cold XXXXXXX but he didnt seem worried. now because i did have withdrawl symptoms he says ive gotten worse and wants me to go back on. i didnt have a medical checkup before being put on abilify,or was told of any side effects to be aware of. my family has a history of diabetes and i did gain over 20 lbs the month i took it. should i trust this psyciatrist?? ihad anxiety and some depression before he prescribed this.
Posted Thu, 25 Apr 2013 in Medicines and Side Effects
Answered by Dr. Sundar Gnanavel 32 minutes later
Thanks for your query. Abilify is aripiprazole, an antipsychotic. It does not have the side effects of hives or trembling etc. The side effects include a sense of restlessness and rarely induces mania. It causes the least weight gain among all antipsychotics. Hence your psychiatrist was more or less correct in his assessment and can be trusted in my opinion.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: Taking Abilify for anxiety, depression. Does it have side effects as hives, swollen face, trembling, excess saliva? 16 minutes later
thank you for your answer. arent hives a sign of an allergic reaction?Why did it make me tremble? i dont understand why my face was swollen either. I dont think living with these side effects is worth it. im still puzzled why i wasnt advised to not go off cold XXXXXXX the side effects were not imaginary,i wish i could get a straight answer from someone
Answered by Dr. Sundar Gnanavel 35 minutes later
Any drug including abilify can induce a hypersensitivity reaction in an individual in which case you can stop the same immediately. However many psychotropic medication may result in withdrawal symptoms on cold XXXXXXX stoppage in which case a fast taper is advised. Your hypersensitivity to abilify does not mean allergy to other antipsychotics. Hence a different antipsychotic can be considered.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor